MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814REC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, physician and the technician were prepping a 6mm angioguard extra support device.When they attempted to bring the basket from the emboli capture into the deployment sheath, they had a tough time and struggled to get the basket into the deployment sheath.They were ultimately successful and successfully used and retrieved the device for the case.The product evaluation observed the filter basket and distal tip were separated.There was no reported injury to the patient.The device was prepped per the instructions for use (ifu).The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.Additional information related to the observed damages was requested, but not provided.
 
Additional Manufacturer Narrative
As reported, physician and the technician were prepping a 6mm angioguard extra support device.When they attempted to bring the basket from the emboli capture into the deployment sheath, they had a tough time and struggled to get the basket into the deployment sheath.They were ultimately successful and successfully used and retrieved the device for the case.The product evaluation observed the filter basket and distal tip were separated.There was no reported injury to the patient.The device was prepped per the instructions for use (ifu).The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.Additional information related to the observed damages was requested, but not provided.The 6mm basket, extra support, angioguard rx for us carotid was received inside a clear plastic bag and unpacked for visual evaluation; the returned components consisted of the capture sheath with the ecgw system inserted, and the distal tip including the filter was found to be separated from the ecgw system, with the separated piece not returned for analysis and no other components available for evaluation.Inspection of the separated area showed surface characteristics consistent with tool marks, which are commonly associated with separations caused by mechanical cutting or force applied by an unknown tool that exceeded the material hardness prior to separation.Functional analysis related to delivery system loading or docking difficulty through the introducer could not be performed because the device was returned in a condition that did not allow functional testing and the key components required to dock the filter basket into the delivery sheath were not returned.The malfunctions ¿distal tip (ecgw) ¿ separated¿ and ¿filter basket ¿ separated¿ were observed during the product evaluation.The exact cause of these events cannot be determined.The device was successfully used and retrieved the device for the case.Additionally, inspection of the separated area showed surface characteristics consistent with tool marks, which are commonly associated with separations caused by mechanical cutting or force applied by an unknown tool that exceeded the material hardness prior to separation.Therefore, intentional cutting of the device after removing it from the patient cannot be excluded.The reported ¿delivery system ¿ loading (docking) difficulty ¿ through introducer¿ could not be substantiated because due to the condition in which the device was returned and the inability to perform functional evaluation.The exact cause of the loading difficulty cannot be determined.Users are trained to inspect for signs of damage prior to and during use, and any product with damage is not to be used.Information for safety is provided in the product labeling with the intent of making the user aware of potential risks.According to the instructions for use (ifu), ¿caution: guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.Do not use defective equipment.¿ investigations are underway to further evaluate and address findings related to loading difficulty that may be potentially manufacturing related; however, the affected components associated with this specific event were not returned for analysis, which prevented confirmatory evaluation.Although the information provided by the customer suggests a potential association, manufacturing causation for this event could not be confirmed based on the information reviewed.Therefore, this event will continue to be monitored through routine complaint trending and post-market surveillance activities.At this time, there is no evidence to support a confirmed relationship between this event and the device design or manufacturing process.
 
Event or Problem Description

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key24056471
Report Number1016427-2026-00005
Device Sequence Number9745326
Product Code NTE
UDI-Device Identifier10705032056724
UDI-Public(01)10705032056724(17)261231(10)35272294
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number601814REC
Device Lot Number35272294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown